Alert archive / California / Red Flag Warnings in 2016
Red Flag Warning 5, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Sep 24, 2016, 3:00 AM PDT. It took effect at Sep 24, 2016, 12:00 PM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2016, 3:00 AM PDT (10:00 UTC)
- In effect from
- Sep 24, 2016, 12:00 PM PDT
- Expired
- Sep 25, 2016, 6:00 PM PDT
- In force
- 30 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
331 WWUS86 KSTO 241000 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 300 AM PDT SAT SEP 24 2016 ...RED FLAG WARNING FOR MOST OF THE SACRAMENTO VALLEY AND SURROUNDING TERRAIN... .STRENGTHENING HIGH PRESSURE WILL RESULT IN A RETURN OF HOT AND DRY WEATHER ALONG WITH BREEZY NORTH TO EAST WINDS ACROSS THE INTERIOR OF NORTHERN CALIFORNIA THIS WEEKEND RESULTING IN INCREASED FIRE DANGER. CAZ213-215>217-263-264-266-268-279-242300- /O.NEW.KSTO.FW.W.0005.160924T1900Z-160926T0100Z/ EASTERN PORTION OF SHASTA/TRINITY NF- NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT- SOUTHERN SACRAMENTO VALLEY IN YOLO- SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)-EASTERN MENDOCINO NF- 300 AM PDT SAT SEP 24 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM PDT SUNDAY FOR GUSTY NORTH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213...215...216... 217...263...264...266...268 AND 279... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM PDT SUNDAY. * AFFECTED AREA...FIRE WEATHER ZONE 213. FIRE WEATHER ZONE 215. FIRE WEATHER ZONE 216. FIRE WEATHER ZONE 217. FIRE WEATHER ZONE 263. FIRE WEATHER ZONE 264. FIRE WEATHER ZONE 266. FIRE WEATHER ZONE 268. FIRE WEATHER ZONE 279. * WIND...NORTH TO NORTHEAST 15-30 MPH. WINDS DEVELOP THROUGH MUCH OF THE SACRAMENTO VALLEY BY MIDDAY WITH STRONGER WINDS DEVELOPING IN THE NORTHERN SIERRA/CASCADE FOOTHILLS AND COAST RANGE TONIGHT. * HUMIDITY...AFTERNOON MINIMUM 8 TO 18 PERCENT TODAY, SLIGHTLY LOWER SUNDAY. POOR OVERNIGHT RECOVERY OF ONLY 20 TO 40 PERCENT. * IMPACTS...RAPID SPREAD OF ANY FIRE STARTS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
2 follow-up statements
289 WWUS86 KSTO 242158 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 258 PM PDT SAT SEP 24 2016 ...RED FLAG WARNING FOR MOST OF THE SACRAMENTO VALLEY AND SURROUNDING TERRAIN... .STRENGTHENING HIGH PRESSURE WILL RESULT IN A RETURN OF HOT AND DRY WEATHER ALONG WITH BREEZY NORTH TO EAST WINDS ACROSS THE INTERIOR OF NORTHERN CALIFORNIA THIS WEEKEND RESULTING IN INCREASED FIRE WEATHER DANGER. CAZ213-215>217-263-264-266-268-279-251400- /O.CON.KSTO.FW.W.0005.000000T0000Z-160926T0100Z/ EASTERN PORTION OF SHASTA/TRINITY NF- NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT- SOUTHERN SACRAMENTO VALLEY IN YOLO- SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)-EASTERN MENDOCINO NF- 258 PM PDT SAT SEP 24 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY FOR GUSTY NORTH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213...215...216...217... 263...264...266...268 AND 279... * AFFECTED AREA...FIRE WEATHER ZONE 213. FIRE WEATHER ZONE 215. FIRE WEATHER ZONE 216. FIRE WEATHER ZONE 217. FIRE WEATHER ZONE 263. FIRE WEATHER ZONE 264. FIRE WEATHER ZONE 266. FIRE WEATHER ZONE 268. FIRE WEATHER ZONE 279. * WIND...NORTH TO NORTHEAST 15-30 MPH. STRONGEST WINDS ACROSS THE SIERRA WILL OCCUR OVERNIGHT TONIGHT INTO SUNDAY MORNING. * HUMIDITY...AFTERNOON MINIMUM 8 TO 18 PERCENT TODAY... SLIGHTLY LOWER SUNDAY. POOR OVERNIGHT RECOVERY OF ONLY 20 TO 40 PERCENT. * IMPACTS...RAPID SPREAD OF ANY FIRE STARTS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
820 WWUS86 KSTO 251000 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 300 AM PDT SUN SEP 25 2016 ...RED FLAG WARNING FOR MOST OF THE SACRAMENTO VALLEY AND SURROUNDING TERRAIN... .STRENGTHENING HIGH PRESSURE HAS BROUGHT A RETURN OF HOT AND DRY WEATHER ALONG WITH BREEZY NORTH TO EAST WINDS TO THE INTERIOR OF NORTHERN CALIFORNIA RESULTING IN INCREASED FIRE DANGER. CAZ213-215>217-263-264-266-268-279-260100- /O.CON.KSTO.FW.W.0005.000000T0000Z-160926T0100Z/ EASTERN PORTION OF SHASTA/TRINITY NF- NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT- SOUTHERN SACRAMENTO VALLEY IN YOLO- SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS- NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK- BECKWORTH PEAK)-EASTERN MENDOCINO NF- 300 AM PDT SUN SEP 25 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR GUSTY NORTH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213...215...216... 217...263...264...266...268 AND 279... * AFFECTED AREA...FIRE WEATHER ZONE 213. FIRE WEATHER ZONE 215. FIRE WEATHER ZONE 216. FIRE WEATHER ZONE 217. FIRE WEATHER ZONE 263. FIRE WEATHER ZONE 264. FIRE WEATHER ZONE 266. FIRE WEATHER ZONE 268. FIRE WEATHER ZONE 279. * WIND...NORTH TO NORTHEAST 15-30 MPH. STRONGEST WINDS ACROSS THE SIERRA WILL OCCUR THIS MORNING. * HUMIDITY...AFTERNOON MINIMUM 5 TO 15 PERCENT TODAY. POOR OVERNIGHT RECOVERY OF ONLY 20 TO 40 PERCENT. * IMPACTS...RAPID SPREAD OF ANY FIRE STARTS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 24, 2:41 AM PDT, 19 minutes earlier.
Area forecast discussion, Sep 24, 2:41 AM PDT, 19 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 241 AM PDT SAT SEP 24 2016 .SYNOPSIS... Dry weather with above normal temperatures into next week. Breezy north winds and low humidity expected this weekend. && .DISCUSSION... Weather will be dominated by ridge of high pressure and sunny skies into next week. Temperatures expected to warm today and Sunday with Valley highs in the upper 80s to low 90s today and well into the 90s by Sunday. A few locations in the northern Sac Valley could push the triple digit mark by Sunday afternoon. A few degrees of cooling expected for Tuesday as ridge axis slowly shifts east. Overnight lows will be markedly warmer than past few nights. Main focus will be on breezy northerly winds this weekend as building high pressure strengthens pressure gradient. This combined with low humidity and poor to moderate overnight recovery will lead to elevated fire danger. Will be hoisting red flag warning for a good portion of the Sac Valley and surrounding terrain from noon today until 6pm Sunday. Potential for rapid fire spread with any new fire starts. See RFWSTO and fire weather forecast for more details. CEO .EXTENDED DISCUSSION (Wednesday THROUGH Saturday) High pressure shifts east as an upper trough moves into the PacNW. Dry pattern continues with temperatures returning to seasonal averages by the end of the week. && .AVIATION... NWly flow alf as upr low movs E and EPAC upr rdg blds inld. VFR conds ovr Intr NorCal nxt 24 hrs. Locally gusty N to NE surface winds 15-25 kts develop by 20Z. && .STO Watches/Warnings/Advisories... Red Flag Warning from noon today to 6 PM PDT Sunday for Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF-Eastern Portion of Shasta/Trinity NF-Lake County Portion of Lake-Napa-Sonoma Unit-Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak-Beckworth Peak)-Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-Glenn Unit-Southern Sacramento Valley in Yolo-Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft. &&
Nearby
Red Flag Warnings in California, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.